Hello JasonB and welcome to the pain forum.
If I understand your question, you were on 40mg oxycodone / day and for some reason your doctor moved you to the 25 mcg / hour fentanyl patch. You felt better on the oxycodone and would like to return. Does that summarize your situation?
You also remark that you don't feel the patch working and that is not surprising. Transdermal medication requires time to come up to a therapeutic dose. Within 24 hous you should begin to feel tje fentanyl working, and after a day or two after you apply the 2nd patch, the level of fentanyl in your system will stablize.
You can do a couple of things to make sure the patch is working. First, make sure that patch is properly applied and second, acquire the covers for the patch. Information about proper application of tjeeethe patch and the covers is is on the patient information you should have received with the medication.
The patch makes dosing easy. Apply it and forget about it for 2-3 days.
But if you are not feeing better after a few days, call your doctor's office and report your symptoms. Maybe the patch is not right right for you?
Hi Jason! :)
First, I want to welcome you to the PM (Pain Management ) Forum. :)
I, too, am on the Fentanyl patch. I've been using it since 2010. The way the Dr.'s start you off is on a relatively low dose, which 2mcg is. There's only 1 patch, 12 mcg, that is lower. Your next appointment he/she will talk with you about how much pain relief it is giving you and adjust it accordingly. I was actually started on the 12mcg patch and each month I was raised up another 12 mcg's until I was at the correct dosage I needed. I'm on 75 mcg's every 48 hrs. How often do you change yours? Every 48 or 36 hrs.?
Phi, as always, is correct about how long it takes the Fentanyl to get into your system. If you are on the patch for 36 hrs and on that 3rd day you feel more pain, son's hesitate to tell your Dr. that because he/she can order it for you for every 48 hrs.
I know how frightening it was for you when you were taken off the oxycontin. It's always scarry when we lose the med that we've been on for so long. I hope you net the same relief that I have received from the Fentanyl patch.
I wish you the very best and hope you feel better soon. Looking forward to your update. .............. Sherry :)
Welcome. I'm delighted you found us and took the time to post.
I've read your post a few times and understand it differently. You were on a total of 40mg of Oxycodone a day in addition to OxyContin 20mg twice a day. Is that correct?
Your physician took you off the OxyContin (Long Acting Opiate) and ordered the Fentanyl Patch (Long acting Opiate). Your question is can the (Long Acting) OxyContin and the (Long Acting) Fentanyl Patch. If I have your question correct the answer is no. Only one long acting opiate can be ordered at a time. You may take the OxyContin or the Fentanyl, not both.
If you are unhappy with the medication change please talk to your prescribing physician. Tell him/her just what you told us.
As Phil said it will take time before the Fentanyl become effective. I may take 48-72 hours or in some instances longer. The Fentanyl needs time to reach a therapeutic level in your bloodstream.
I hope we've answered your questions. If not please feel free to clarify - or ask more questions. We hope you'll be active in our community.